Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 497, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2016, 5:14 AM CDT for Ellis County, Harper County, Woodward County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2016, 5:14 AM CDT (10:14 UTC)
- Expired
- Jun 13, 2016, 6:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ellis County, OK, Harper County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 139 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 425 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1951 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
702
WUUS54 KOUN 131014
SVROUN
OKC045-059-153-131100-
/O.NEW.KOUN.SV.W.0497.160613T1014Z-160613T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
514 AM CDT MON JUN 13 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ELLIS COUNTY IN NORTHWESTERN OKLAHOMA...
SOUTHWESTERN WOODWARD COUNTY IN NORTHWESTERN OKLAHOMA...
SOUTHEASTERN HARPER COUNTY IN NORTHWESTERN OKLAHOMA...
* UNTIL 600 AM CDT
* AT 513 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
GAGE...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...FORT SUPPLY...SHARON...MAY...
HARMON AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3668 9973 3662 9928 3620 9928 3603 9983
3637 9998
TIME...MOT...LOC 1013Z 308DEG 29KT 3642 9974
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
665
WWUS54 KOUN 131035
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
535 AM CDT MON JUN 13 2016
OKC045-059-153-131100-
/O.CON.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
ELLIS OK-WOODWARD OK-HARPER OK-
535 AM CDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL ELLIS...SOUTHWESTERN WOODWARD AND SOUTHEASTERN HARPER
COUNTIES...
AT 535 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
FARGO...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...FORT SUPPLY...SHARON...MAY...
HARMON AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3668 9973 3662 9928 3620 9928 3603 9983
3637 9998
TIME...MOT...LOC 1035Z 316DEG 26KT 3630 9963
HAIL...1.25IN
WIND...60MPH
$$072
WWUS54 KOUN 131044
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 AM CDT MON JUN 13 2016
OKC059-131054-
/O.CAN.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
HARPER OK-
544 AM CDT MON JUN 13 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HARPER COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3652 9977 3660 9939 3660 9930 3662 9929
3662 9928 3620 9928 3603 9983 3628 9993
TIME...MOT...LOC 1044Z 307DEG 27KT 3625 9956
$$
OKC045-153-131100-
/O.CON.KOUN.SV.W.0497.000000T0000Z-160613T1100Z/
ELLIS OK-WOODWARD OK-
544 AM CDT MON JUN 13 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR CENTRAL ELLIS AND SOUTHWESTERN WOODWARD COUNTIES...
AT 544 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
HARMON...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
WOODWARD...SHATTUCK...ARNETT...GAGE...FARGO...SHARON...HARMON AND TANGIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3652 9977 3660 9939 3660 9930 3662 9929
3662 9928 3620 9928 3603 9983 3628 9993
TIME...MOT...LOC 1044Z 307DEG 27KT 3625 9956
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:05 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 13, 3:05 AM CDT, 2 hours 9 minutes before
Area Forecast Discussion National Weather Service Norman OK 305 AM CDT MON JUN 13 2016 .DISCUSSION... Rain chances, heavy rain potential, and increasingly hot weather are the main concerns over the next several days. Today...more showers and thunderstorms will affect the area. A complex of showers and storms with very heavy rainfall that was located over southwestern Kansas as of 3 AM this morning will continue to move south or southeast, and affect mainly western Oklahoma and perhaps western north Texas this morning. Heavy rainfall is the main concern with this convection as the air remains moist. Severe potential remains low due to fairly weak shear. By afternoon, additional showers and storms may form farther east towards the I-35 corridor where daytime heating may be strongest. Tiered rain chances from 20-30% near and east of I-35 to 50-70% across western Oklahoma today. Held off with issuing a Flash Flood Watch today across portions of southern Oklahoma from Lawton to Pauls Valley to Ada where heavy rainfall and flooding occurred on Sunday thinking the heaviest rainfall will be west of these locations today. Some fog can be expected mainly before 9 AM this morning east of a Cherokee to Hobart to Vernon Texas line. Added mention to account for this. Would not be surprised if some of this fog was locally dense with visibilities 1/4 mile or less, though think widespread dense fog is unlikely. Temperatures today may be tricky due to convection, fog, and cloud cover. Generally went towards or below the cooler side of guidance highs today. Tonight into early Tuesday, overall, believe much of Oklahoma and western north Texas may experience a lull in storm coverage due to increasing mid level temperatures and capping. Kept low chances for storms, 20-30% across northern Oklahoma where mid level temperatures are forecast to be lower and where capping should be weaker. Stronger shear in northern Oklahoma and especially Kansas would support organized storms that could be severe with hail and wind as well as heavy rain. Tuesday afternoon and night, will monitor for additional storm formation near a dryline and triple point. Different model solutions suggested that the triple point may be in southern Kansas or northern Oklahoma. Capping will be quite strong south of the Kansas and Oklahoma state line, so not completely sure storms will form. However, if they do, strong shear and moderate to high instability favor supercells and multicells capable of large hail, damaging winds, and very heavy rainfall, mainly over northern Oklahoma. Increasing low level shear could support a very low risk for tornadoes as well. SPC Day 2 risk areas handle this well. Tuesday should be hotter than today in many areas, though model guidance highs may be too hot considering the amount of nearby low level moisture. Heat indices may approach or slightly exceed 105 degrees. A Heat Advisory may be necessary. Did not issue one now as there is an outside chance storms and cloud cover could limit heating and keep highs a bit cooler than currently forecast. Wednesday through Sunday, hot conditions are expected to be the main story. Heat Advisories may be needed, especially Wednesday through Friday, as very humid conditions with surface dewpoints in the 70s combined with hot temperatures in the 90s could allow for heat indices to be in the 105 to 110 degree range. Rain chances appear to be too low to mention as increasing mid/upper level heights and temperatures should strengthen the cap and increase subsidence across the area. A weak back door cold front may allow for slightly cooler surface temperatures and slightly lower surface dewpoints to move into the area by the weekend. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 75 94 75 / 30 10 20 20 Hobart OK 92 73 99 75 / 50 10 10 10 Wichita Falls TX 91 75 96 75 / 40 10 10 10 Gage OK 93 71 98 68 / 40 20 10 10 Ponca City OK 90 74 94 74 / 20 20 30 30 Durant OK 88 74 90 75 / 30 10 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 20/17
Hazardous weather outlook, Jun 13, 4:20 AM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 420 AM CDT MON JUN 13 2016 OKZ004>048-050>052-TXZ083>090-140930- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 420 AM CDT MON JUN 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT...MAINLY THIS MORNING ACROSS WESTERN OKLAHOMA. THE MAIN HAZARDS WITH STORMS TODAY AND TONIGHT ARE HEAVY RAINFALL OF SEVERAL INCHES THAT COULD LEAD TO LOCALIZED FLASH FLOODING... GUSTY WINDS UP TO 50 MPH...AND FREQUENT LIGHTNING. NO ORGANIZED SEVERE WEATHER IS EXPECTED TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SOME STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY... MAINLY ACROSS NORTH CENTRAL OKLAHOMA DURING THE AFTERNOON AND EVENING HOURS. THE MAIN HAZARDS WITH STORMS ON TUESDAY WILL BE HEAVY RAINFALL THAT COULD CAUSE FLOODING...DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES NEAR 105 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS TUESDAY THROUGH SATURDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Jun 13, 3:43 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
343 AM CDT MON JUN 13 2016
OKZ004-009-130930-
HARPER OK-ELLIS OK-
343 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARPER AND NORTHWESTERN ELLIS
COUNTIES UNTIL 430 AM CDT...
AT 340 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES WEST OF ASHLAND TO 6 MILES SOUTHWEST OF ROSSTON...MOVING EAST
AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3700 9947 3646 9964 3635 9999 3659 10001
3699 10000
TIME...MOT...LOC 0840Z 249DEG 29KT 3720 9984 3675 10000Special weather statement, Jun 13, 4:30 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 AM CDT MON JUN 13 2016
OKZ004-009-010-131000-
HARPER OK-ELLIS OK-WOODWARD OK-
430 AM CDT MON JUN 13 2016
...SIGNIFICANT WEATHER ADVISORY FOR HARPER...NORTHWESTERN ELLIS AND
WEST CENTRAL WOODWARD COUNTIES UNTIL 500 AM CDT...
AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAVERNE...MOVING
EAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LAT...LON 3660 9999 3688 9999 3691 9940 3639 9944
3640 9960 3640 9961 3641 9999 3659 9999
3659 10000
TIME...MOT...LOC 0926Z 280DEG 19KT 3669 9987The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:21 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 63 hr |
| Jun 12, 8:56 PM CDT | Flash Flood Warning | OUN | Coal | 3 hr |
| Jun 13, 3:43 AM CDT | Special Weather Statement | OUN | Harper | 47 min |
| Jun 13, 4:30 AM CDT | Special Weather Statement | OUN | Harper | 30 min |
| Jun 13, 4:36 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 39 min |
| Jun 13, 4:52 AM CDT | Areal Flood Advisory | OUN | Ellis, Harper, Woodward | 3 hr |
| Jun 13, 6:00 AM CDT | Special Weather Statement | OUN | Ellis, Roger Mills, Woodward | 45 min |
| Jun 13, 6:10 AM CDT | Dense Fog Advisory | OUN | Cotton, Tillman | 3 hr |
| Jun 13, 6:23 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 35 min |
| Jun 13, 7:14 AM CDT | Special Weather Statement | OUN | Custer, Dewey | 31 min |
| Jun 13, 7:39 AM CDT | Flood Watch | OUN | Caddo, Carter, Comanche, Cotton, Garvin, Grady and 2 more | 6 hr |
| Jun 13, 7:44 AM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Washita | 3 hr |
| Jun 13, 9:06 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 4 hr |
| Jun 13, 9:51 AM CDT | Flash Flood Warning | OUN | Grady | 3 hr |
| Jun 13, 10:11 AM CDT | Areal Flood Advisory | OUN | Stephens | 4 hr |
| Jun 13, 1:55 PM CDT | River Flood Warning | OUN | Jefferson | 11 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.